Why not join the Living with metastatic private group? Access group via the link here.

New member - Question re oral chemotherapy capecitabine

Options
2

Comments

  • Ellamary98
    Ellamary98 Member Posts: 158
    Options
    Hi @Brondocs Just wondering how you are travelling on the capecitabine tablets? I am potentially starting on this treatment in March and somewhat alarmed at the list of side effects to choose from! How are you tolerating this drug?
  • Brondocs
    Brondocs Member Posts: 21
    Options
    Hello Ellamary
    I was on the capecitabane tablets for only about 4 months. They were not strong enough to stop my cancer from spreading so i am back on infused chemo -eribrulin. 
    Before i was on the cap tablets i was on carboplatin for 6 months which had awful side effects for me. 
    However, i found that there were no additional side effects with the oral chemo. The usual exhaustion persisted but it was much more tolerable than the infused chemo. You have to just get used to taking a lot of pills!  Also it was great not having to go to hospital every week for chemo.
    Please stay in touch and let me know how you go. By the way what chemo are you currently on ?
    Best wishes to you xx
  • Glynnis
    Glynnis Member Posts: 354
    Options
    @Ellamary98 I too will be starting on Capecitabine in February, be interesting yo see how we both go on it

    @Brondocs sorry that medication didn’t work for you I hope your doing ok on the infused chemo 
  • Vangirl
    Vangirl Member Posts: 361
    Options
    @Ellamary98 I've been on Capecitabine since mid November, on 3rd cycle now. No side effects really apart from slight and occasional nausea. Very tolerable compared to other forms of chemo I've had. Fingers crossed you'll be fine too. xxx
  • Ellamary98
    Ellamary98 Member Posts: 158
    edited March 2022
    Options
    Well, I’ve almost finished my first round of capecitabine /Xeloda. All fine until day 12, when the headache kicked in and I had a nasty nausea/vomiting episode. I also feel quite foggy and have noticed my memory is seriously poor (maybe fatigue). It worries me that I will have trouble managing work at this rate...Hopefully it will all lift in my week off the meds. Is it others’ experience that things settle down after a couple of rounds? Cheers. 
  • arpie
    arpie Member Posts: 7,804
    Options
    Is anyone on capecitabine alone as chemo treatment for mets? How are you going? 

    Hubby may be going back to his previous treatment ...  which was oxaliplatin & Capecitabine (Capox/Xelox) & wondering if anyone has experience of just the ONE treatment alone?
  • Glynnis
    Glynnis Member Posts: 354
    Options

    @arpie I’m on just capecitabine for Mets, have done 2 cycles and see oncologist next week to see how we going, I’m on my week off this week. The only side effect that I seem to have is first day back on new cycle is I get dihorrea, then back to normal from second day, and dry mouth seems worse this 2nd cycle, so just make sure I drink plenty of water day and night, it’s worse at night think I sleep with my mouth open lol but other than that I seem to be ok
  • arpie
    arpie Member Posts: 7,804
    Options
    Thanks @Glynnis ... hubby had the dry mouth (easy to actually 'hear' it in his voice, too, weirdly!)  Not the diarrhoea tho!  It was the Folfiri (current chemo) that gave him diarrhoea and hair loss - the hair loss really pisses him off as he had a lovely head of hair.

    Our dentist gave him this to try - it comes in various fruit flavours and is quite good.  You can also get some sort of 'sponge on sticks' that you wipe the inside of your mouth with (I forget the name tho. Sorry!) 

  • Ellamary98
    Ellamary98 Member Posts: 158
    Options
    I’m also just on the Capecitabine. A little dry mouth after my first round, but just rinsing with the Moo Goo mouthwash thus far. The gel is a good idea.
  • Glynnis
    Glynnis Member Posts: 354
    Options
    @arpie thankyou will look into getting some of this, have noticed that on the week off it’s not too bad
  • Shakespeare
    Shakespeare Member Posts: 16
    Options
    Hi @Brondocs Capecitabine worked well for me for 15 months but I did get full on skin/hand/and mostly feet issues. A skin specialist recommended some Cortisone for the rash on my arms which settled down. And I was wearing cotton gloves at night with my hands slathered in Moogoo. But the feet became the ongoing challenge and I saw a podiatrist who scraped off the flaky skin and i elevated my feet on a pillow, used a bed cradle and wore loose cotton sockettes at night with intensive Urea 15 foot lotion and when necessary cold packs. I also bought comfy Sketcher shoes, slightly larger than usual so I could wear thick socks. So then it was manageable......and I was happy to have something that worked for that long without having to have chemo IV.. So good luck! (:
  • Ellamary98
    Ellamary98 Member Posts: 158
    Options
    yesterday my feet became sore and blistered on the soles. I wasn’t expecting it to develop so quickly (this is my second round of Capecitabine). My hands seem ok thus far. Thanks for your tips @Shakespeare .
  • arpie
    arpie Member Posts: 7,804
    Options
    I am sorry to hear that @Ellamary98 - make sure you check between the toes as well - sort of like tinea - if it cracks thru to the flesh, it could bleed & can be very painful.  Hopefully that doesn't happen.

    I definitely recommend a good podiatrist if you can, now & then as they really tidy up the whole foot & toenails with specialised tools (hubby's toenails have caked up too.) ... We see a really good one about every 2 months for hubby & his feet.  The urea cream is very much recommended as well - some are stronger than the '15' too ... 20, 30 & 40% ... ask the podiatrist about it.

    Our podiatrist also recommends NS21 cream for general heel & sole care ....   Keep your hands moisturised as well to hopefully prevent them peeling too xx

  • Ellamary98
    Ellamary98 Member Posts: 158
    Options
    Thanks @arpie. I suspect that I set off my blistered soles by lightly jogging on Sunday, so I'm hoping that once these blisters heal, it will be more manageable, but I definitely need to go back to my podiatrist. It it certainly painful today. Hands are also just beginning to feel sore in spots between fingers. No nausea thus far this 2nd round, and I am nearly done, so looking forward to the break. Where did you get the cotton gloves?
  • arpie
    arpie Member Posts: 7,804
    Options
    Oooh - the jogging probably wouldn't have helped .... but is good for your mental health too.

    Chemists usually have the cotton gloves in a couple of sizes (some people put them inside their rubber gloves when doing the washing up, as that moisture buildup between the fingers can cause pugginess too.) 

    take care & all the best